Institute for Safe Medication Practices

Do Your Patients Know About Double Dosing?
Do Your Patients Know About Double Dosing?The problem affects thousands of people every year.
ISMP issues insulin pen warning after patient deathMore education is needed for diabetic patients after a patient died from incorrectly using an insulin pen, according to a new warning from the Institute for Safe Medication Practices.
Self-Assessment Tool Can Help Improve Medication SafetyRevised ISMP tool helps pharmacies see where they may be missing best practices.
Fungal Contamination Case Sheds Light on Serious Risk
Fungal Contamination Case Sheds Light on Serious RiskShipping containers may be carrying mold into cleanrooms.
Four ways to reduce dangerous medical errors at your hospitalConsider these tactics that analyze and address medical errors at a system level.
10 ways to prevent drug diversionStudies have shown a high rate of abuse of prescription drugs by healthcare professionals, including pharmacists, when compared to street drugs, primarily because healthcare professionals can access prescription medications easily and often.
ISMP cites serious breaches in ambulatory pump safetyThere are “significant breaches” in safe practices associated with managing hospital patients with external ambulatory pumps, according to a new survey from the Institute for Safe Medication Practices (ISMP).
ISMP: Anti-TNF agents top list of drugs with serious adverse eventsHumira (adalimumab) and Enbrel (etanercept) accounted for the largest number of injury reports received by the FDA last year, according to a new edition of the Institute for Safe Medication Practices’ (ISMP) QuarterWatch.
Incomplete AERs compromise drug safety monitoringA recent ISMP study found that the government’s adverse event reporting system is hampered by incomplete reports from manufacturers.
Letter and number script mix-ups harming patientsThe Institute for Safe Medication Practices (ISMP) recently warned about alphanumeric symbol mixups, particularly in handwritten scripts, which have led to medical errors.